Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 17, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2009, 9:00 PM EDT for 7 counties in Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2009, 9:00 PM EDT (01:00 UTC)
- Expired
- May 13, 2009, 9:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Hancock County, IN, Hendricks County, IN, Henry County, IN, Johnson County, IN, Marion County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 38 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 623 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 140100
SVRIND
INC059-063-065-081-097-139-145-140145-
/O.NEW.KIND.SV.W.0017.090514T0100Z-090514T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 PM EDT WED MAY 13 2009
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN CENTRAL INDIANA...
EAST CENTRAL HENDRICKS COUNTY IN CENTRAL INDIANA...
NORTHEASTERN JOHNSON COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF INDIANAPOLIS...
NORTHWESTERN RUSH COUNTY IN CENTRAL INDIANA...
NORTHWESTERN SHELBY COUNTY IN CENTRAL INDIANA...
SOUTHWESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 945 PM EDT
* AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM INDIANAPOLIS INTL AIRPORT TO BEECH GROVE TO 6 MILES SOUTH OF
NEW PALESTINE...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF
INDIANAPOLIS TO INDIANAPOLIS TO 10 MILES NORTHWEST OF
SHELBYVILLE...AND MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONUMENT CIRCLE AROUND 905 PM EDT...
WARREN PARK AROUND 910 PM EDT...
INDIANA STATE FAIRGROUNDS AROUND 920 PM EDT...
GREENFIELD AROUND 925 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 98 AND 118.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 114.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 60 MPH WERE REPORTED AT THE INDIANAPOLIS
AIRPORT WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
&&
LAT...LON 3979 8548 3957 8600 3973 8647 3994 8591
3994 8587 3995 8586 3995 8582
TIME...MOT...LOC 0100Z 241DEG 26KT 3977 8631 3974 8605
3964 8589
$$
SALLY2 follow-up statements
000
WWUS53 KIND 140136
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 PM EDT WED MAY 13 2009
INC063-081-145-140146-
/O.CAN.KIND.SV.W.0017.000000T0000Z-090514T0145Z/
HENDRICKS-JOHNSON-SHELBY-
936 PM EDT WED MAY 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON...
NORTHWESTERN SHELBY AND EAST CENTRAL HENDRICKS COUNTIES IS
CANCELLED...
LAT...LON 3979 8548 3971 8568 3970 8597 3980 8628
3994 8592 3993 8589 3995 8586 3995 8582
TIME...MOT...LOC 0136Z 241DEG 26KT 3986 8612 3987 8575
3981 8549
$$
INC059-065-097-139-140145-
/O.CON.KIND.SV.W.0017.000000T0000Z-090514T0145Z/
HANCOCK-HENRY-MARION-RUSH-
936 PM EDT WED MAY 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN RUSH...NORTHERN MARION...HANCOCK AND SOUTHWESTERN
HENRY COUNTIES...
AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM INDIANA STATE FAIRGROUNDS TO GREENFIELD TO
KNIGHTSTOWN...OR ALONG A LINE EXTENDING FROM INDIANAPOLIS TO 17 MILES
SOUTH OF ANDERSON TO 18 MILES WEST OF CAMBRIDGE CITY...MOVING
NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GEIST RESERVOIR AROUND 945 PM EDT...
LAT...LON 3979 8548 3971 8568 3970 8597 3980 8628
3994 8592 3993 8589 3995 8586 3995 8582
TIME...MOT...LOC 0136Z 241DEG 26KT 3986 8612 3987 8575
3981 8549
$$
SALLY000
WWUS53 KIND 140147
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
947 PM EDT WED MAY 13 2009
INC059-065-097-139-140157-
/O.EXP.KIND.SV.W.0017.000000T0000Z-090514T0145Z/
HANCOCK-HENRY-MARION-RUSH-
947 PM EDT WED MAY 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RUSH...NORTHERN
MARION...HANCOCK AND SOUTHWESTERN HENRY COUNTIES HAS EXPIRED...
LAT...LON 3979 8548 3971 8568 3970 8597 3980 8628
3994 8592 3993 8589 3995 8586 3995 8582
TIME...MOT...LOC 0136Z 241DEG 26KT 3986 8612 3987 8575
3981 8549
$$
SALLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:34 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 13, 7:34 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 734 PM EDT WED MAY 13 2009 .AVIATION...DISCUSSION FOR THE 14/0000Z TAFS. COMPLEX FCST FOR THIS TAF PD W/ ONE OR MORE ROUNDS OF TSRA XPCTD ACRS ALL TERMINALS THRU FROPA EARLY TMRW MRNG /09Z KLAF...10Z KHUF...11Z KIND-KBMG/ AREA OF TS OVR SRN IL/IN ASSOC W/ OUTFLOW BOUNDARY AND MCV WL MOVE THROUGH ALL TERMINALS XCPT KLAF IN THE FIRST 2-3 HOURS OF THE PD. CIGS/VSBYS WL GENERALLY REMAIN VFR. LTR TNGT...AFT 05Z KLAF-KHUF...AND AFT 07Z KIND-KBMG...ADDITIONAL TSRA W/ COLD FRONT WL PUSH THRU THE TERMINALS. W/ THIS SLIGHTLY MORE ORGANIZED ACTIVITY ALONG THE BOUNDARY...MVFR CIGS APPEAR LIKELY. BRIEF PDS OF IFR CIGS/MVFR OR LOWER VSBYS MAY BE PSBL...BUT CONFIDENCE IS TOO LOW TO INCLUDE ATTM. SFC WINDS ARE GUSTY AND WL REMAIN SO AT LEAST UNTIL FROPA...AS STRONG LLVL JET PROGGED TO DEVELOP OVRNGT JUST AHEAD OF FRONT WL CONTINUE TO SUPPORT WINDS. WEAKENING PRES GRADIENT POST FROPA WL ALLOW WINDS TO DECREASE AFTER ABOUT 10-12Z. .PREVIOUS DISCUSSION /ISSUED 319 PM EDT WED MAY 13 2009/ SHORT TERM...MAIN FORECAST ISSUE IN THE SHORT TERM...IS POSSIBLE FLOODING WITH MORE HEAVY RAIN EXPECTED LATER TONIGHT. ALSO SEVERE WEATHER MAY BE A CONCERN LATER TONIGHT. SURFACE ANALYSIS SHOWED HIGH PRESSURE ALONG THE MID ATLANTIC COAST AND A COLD FRONT FROM EASTERN MINNESOTA TO THE CENTRAL PLAINS. A MCC CURRENTLY MOVING ACROSS OUR AREA. THIS HAS LEFT A OUTFLOW BOUNDARY ACROSS OUR SOUTHERN FORECAST AREA INTO CENTRAL MISSOURI. PRESENT RADAR LOOPS INDICATE THE CURRENT MCC WILL BE MOVING OUT OF OUR AREA IN ABOUT 4 HOURS AND NAM/GFS AND RUC INDICATE THERE COULD BE A LULL IN THE PRECIP THIS EVENING. THUNDERSTORMS ARE FIRING ACROSS SOUTHERN MISSOURI AND THIS BEARS WATCHING. FOR THE MOMENT WILL GO WITH MODELS FOR CENTRAL AND SE SECTIONS AND ONLY INDICATE A CHANCE OF THUNDERSTORMS THERE THIS EVENING WITH HEAVY RAIN LATE TONIGHT. PRECIPITABLE WATER TO OUR WEST AROUND 2 INCHES AND MODELS GIVE QPF UP TO 3 INCHES OVERNIGHT. OUR WEST CENTRAL HAS ALREADY HAD UP TO 2 INCHES SO FAR TODAY. WILL ISSUE A FLOOD WATCH THROUGH TONIGHT OVER ALL BUT OUR FAR SE. CONVECTION WILL INCREASE OVERNIGHT AS COLD FRONT APPROACHES. GFS MU CAPES ARE UP TO 2000 J/KG ACROSS OUR WEST AND NW TONIGHT. NAM INCREASES 850 MB WINDS TO 60 KNOTS AHEAD OF COLD FRONT LATE TONIGHT. THUS SPC SLIGHT RISK OF SEVERE WEATHER STILL POSSIBLE LATER TONIGHT. COLD FRONT MOVES ACROSS OUR AREA THURSDAY MORNING AND WILL END CHANCES OF PRECIP FROM NW BY MIDDAY. LONG TERM...FORECAST FOCUS IN THE LONG TERM WL BE POPS FRI-SAT. THU NT...WITH FNT STALLED NR THE OH RVR WL KEEP CHC POPS IN THE FAR S. FRI...FNT MEANDERS BACK N ACRS THE AREA AND INSTABILITY INCREASES. NO GREAT FORCING MECHANISM THOUGH...JUST SOME WEAK ISENTROPIC LIFT EARLY AND THEN ANY DIURNAL HEATING IF THE SUN CAN ACTUALLY BREAK OUT WHICH IS NOT A GIVEN. LLJET REMAINS WELL WEST OF THE AREA AS DO GOOD DYNAMICS. CURRENTLY NOT OVERLY EXCITED ABOUT SVR POTENTIAL BUT WL HAVE TO WAIT AND SEE NEXT SET OF MODEL RUNS. FRI NT-SAT NT...S/W AND COLD FNT MV THRU THE FA. DIFFERENCE IN TIMING OF COLD FROPA WITH GFS ABOUT 6 HOURS OR SO FASTER THAN THE NAM AND HAVING IT MOSTLY THRU BY 12Z. NAM SEEMS TO HAVE SUPPORT OF 0Z ECMWF AND GFSENS BUT GFS HAS SUPPORT OF SREF. HPC SUGGESTS LARGER CONSENSUS AROUND NAM. WITH ALL THIS IN MIND WL LEAN TOWARD NAM AND FCST SIMILAR TO PREVIOUS ISSUANCE WITH HIGH CHC POPS FRI NT...LIKELY POPS SAT AND CHC SE TO SLT CHC NW SAT NT. FOR TEMPS THUR THRU FRI NT GUIDANCE IN GOOD AGREEMENT SO USED A MAV/MET AVERAGE. EXTENDED...LOOKS DRY AS BROAD HIGH PRESSURE SETTLES IN OVER THE AREA AFTER COLD FROPA SATURDAY. COOLER TEMPS /HIGHS IN THE 60S AND LOWS IN THE 40S/ SAT NT THRU MON AS BACK SIDE OF UPR LVL TROF KEEPS COOLER H8 TEMPS OVR THE AREA. STUCK WITH HPC GUIDANCE. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ021-028>031-035>048- 051>055-060>062-067>069. && AVIATION...NIELD SHORT TERM...JH LONG TERM...CP
Hazardous weather outlook, May 13, 4:40 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 440 PM EDT WED MAY 13 2009 INZ021-030-031-036>042-045>049-054>057-062>065-069-070-072-142045- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN- LAWRENCE-JENNINGS- 440 PM EDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA IN THE WABASH VALLEY. THIS EVENING OCCASIONAL THUNDERSTORMS CAN BE EXPECTED. HEAVY RAIN IS ANTICIPATED WITH THESE STORMS AND AREAL FLOODING IS POSSIBLE. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED UNTIL LATER...HOWEVER AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL...DAMAGING WINDS...OR AN ISOLATED TORNADO CANNOT BE RULED OUT. AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL DIMINISH TOWARDS DAYBREAK THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED THURSDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY FLOODING ON ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051>053-071-142045- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-OWEN- JACKSON- 440 PM EDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA IN THE WABASH VALLEY. THIS EVENING OCCASIONAL THUNDERSTORMS CAN BE EXPECTED. HEAVY RAIN IS ANTICIPATED WITH THESE STORMS AND AREAL FLOODING IS POSSIBLE. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED UNTIL LATER...HOWEVER AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL...DAMAGING WINDS...OR AN ISOLATED TORNADO CANNOT BE RULED OUT. AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL DIMINISH TOWARDS DAYBREAK THURSDAY. LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED THURSDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG SOUTHERN PORTIONS OF BOTH THE EAST FORK WHITE AND THE WHITE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY FLOODING ON ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067-068-142045- SULLIVAN-GREENE-KNOX-DAVIESS- 440 PM EDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA ALONG AND WEST OF A LINE FROM MUNCIE TO SEYMOUR. THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN WEST CENTRAL INDIANA IN THE WABASH VALLEY. THIS EVENING OCCASIONAL THUNDERSTORMS CAN BE EXPECTED. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAIN...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. AREAL FLOODING IS POSSIBLE. AFTER MIDNIGHT...AN APPROACHING STRONG COLD FRONT WILL ALLOW FOR THE POSSIBLE DEVELOPMENT OF ORGANIZED SEVERE WEATHER ACROSS CENTRAL INDIANA. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL DIMINISH TOWARDS DAYBREAK THURSDAY. LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE ONGOING THURSDAY MORNING BUT ARE EXPECTED TO DIMINISH BEFORE NOON. SEVERE WEATHER IS NOT EXPECTED THURSDAY MORNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR CENTRAL INDIANA ON FRIDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG SOUTHERN PORTIONS OF BOTH THE EAST FORK WHITE AND THE WHITE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY FLOODING ON ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Local storm report, May 13, 4:53 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
453 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD 3 SSE UNIONVILLE 39.19N 86.39W
05/13/2009 MONROE IN PUBLIC
BRUMMETS CREEK ROAD IMPASSABLE DUE TO HIGH WATER.
&&
NIELDLocal storm report, May 13, 4:54 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
454 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD NASHVILLE 39.20N 86.24W
05/13/2009 BROWN IN LAW ENFORCEMENT
NUMEROUS ROADS FLOODED IN BROWN COUNTY.
&&
NIELDLocal storm report, May 13, 5:02 PM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN LAFAYETTE 40.41N 86.87W
05/13/2009 M3.07 INCH TIPPECANOE IN TRAINED SPOTTER
3.07 INCHES OF STORM TOTAL RAINFALL MEASURED NEAR 18TH
AND KOSSUTH.
&&
NIELDLocal storm report, May 13, 7:54 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
754 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST MOORESVILLE 39.62N 86.37W
05/13/2009 M68 MPH MORGAN IN TRAINED SPOTTER
ONE OR MORE TRANSFORMERS DOWNED.
&&
NIELDLocal storm report, May 13, 8:01 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST GREENWOOD 39.62N 86.11W
05/13/2009 M51 MPH JOHNSON IN AWOS
51 MPH WIND GUST MEASURED AT GREENWOOD AIRPORT.
&&
NIELDLocal storm report, May 13, 8:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
842 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 2 W CAMBY 39.66N 86.35W
05/13/2009 HENDRICKS IN NWS EMPLOYEE
TREES DOWNED NEAR THE INTERSECTION OF COUNTY ROADS 1050
EAST AND 700 SOUTH.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:56 PM EDT | Areal Flood Warning | IND | Daviess, Greene, Knox, Martin, Sullivan | 12 hr |
| May 13, 10:29 PM EDT | Areal Flood Warning | IND | Clay, Greene, Monroe, Morgan, Owen | 3 hr |
| May 14, 1:31 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 44 min |
| May 14, 1:49 AM EDT | Flash Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 3 hr |
| May 14, 2:14 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Hendricks, Montgomery, Parke and 3 more | 51 min |
| May 14, 2:20 AM EDT | Flash Flood Warning | IND | Clay, Parke, Vermillion, Vigo | 3 hr |
| May 14, 2:21 AM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vermillion, Vigo | 54 min |
| May 14, 2:37 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Knox, Owen, Sullivan, Vigo | 53 min |
| May 14, 2:56 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hendricks, Marion, Putnam and 1 more | 45 min |
| May 14, 3:14 AM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Sullivan | 3 hr |
| May 14, 3:16 AM EDT | Severe Thunderstorm Warning | IND | Clay, Johnson, Marion, Monroe, Morgan, Owen and 1 more | 44 min |
| May 14, 3:19 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison, Marion and 3 more | 44 min |
| May 14, 3:26 AM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Johnson, Lawrence, Monroe, Morgan and 1 more | 49 min |
| May 14, 3:40 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 50 min |
| May 14, 3:59 AM EDT | Areal Flood Warning | IND | Daviess, Knox, Martin | 2 hr |
| May 14, 4:24 AM EDT | Flash Flood Warning | IND | Lawrence, Martin | 96 min |
| May 14, 4:44 AM EDT | Flash Flood Warning | IND | Jackson, Jennings | 3 hr |
| May 14, 6:08 AM EDT | Areal Flood Warning | IND | Clay, Greene, Monroe, Owen, Parke, Putnam | 3 hr |
| May 14, 6:23 AM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Hancock, Hendricks, Johnson, Lawrence and 7 more | 15 hr |
| May 14, 7:47 AM EDT | Areal Flood Warning | IND | Jackson, Jennings | 13 hr |
| May 14, 8:27 AM EDT | Areal Flood Warning | IND | Parke, Vermillion, Vigo | 3 hr |
| May 14, 8:45 AM EDT | Areal Flood Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 3 more | 12 hr |
| May 14, 11:20 AM EDT | River Flood Warning | IND | Shelby | 48 hr |
| May 14, 11:20 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 3 days |
| May 14, 11:20 AM EDT | River Flood Warning | IND | Lawrence, Martin | 8 days |
| May 14, 11:20 AM EDT | River Flood Warning | IND | Lawrence, Martin | 7 days |
| May 14, 11:20 AM EDT | River Flood Warning | IND | Lawrence, Martin | 8 days |
| May 14, 11:20 AM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 6 days |
| May 14, 11:20 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 8 days |
| May 14, 11:20 AM EDT | River Flood Warning | IND | Morgan, Owen | 39 hr |
| May 14, 11:20 AM EDT | River Flood Warning | IND | Morgan, Owen | 39 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.